MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER; FOLEY (902716)

C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER; FOLEY (902716)
Model Number 902716
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon wouldn¿t inflate sterile water trapped in distal end and wouldn¿t draw it back and needed to cut to remove in case some fluid was inside proximal balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive due to poor sample condition.Evaluation found that the catheter has bee cut into multiple pieces.Water can be introduced into the inflation lumen of all pieces using needle syringe without any obstruction.However, further investigation could not be performed on the returned catheter due to poor condition of the sample.Potential root cause for this failure mode could be pinch lumen/collapse lumen/thick sac thickness/valve damage/short inflation lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inflate catheter balloon using sterile water and fill with recommended volume as referenced on product label." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY (902716)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10408082
Report Number1018233-2020-05211
Device Sequence Number19557907
Product Code EZC
UDI-Device Identifier00801741040467
UDI-Public(01)00801741040467(17)210930
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model Number902716
Device Catalogue Number365716
Device Lot NumberNGDT1561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1